Hi Friends, I am discontinuing Viibryd after 1 1/2 years. I know very well the horrible symptoms from a late or missed dose. Can anyone PLEASE tell me what your experience was like getting off this medication and what your MD prescribed to replace it? Thanks very much for a quick reply!
Good morning! Ugh... Viibryd... The Devil's candy. That was the absolute WORST medication I was ever prescribed, as far as side effects go. I was on 40 mg a day when I decided to go a different route.
I had been on numerous different anti depressants over the course of about 4 years; all with different, yet equally, unbearable side effects. The last straw was Viibryd. Sleep paralysis, night terrors, weight gain, headaches and RLS were the deal breakers. I talked with my doctor, after gaining 20 lbs and she said (and I quote) "Viibryd's not making you fat... YOU are making you fat. Viibryd will make you feel like you're starving and can't get enough to eat but YOU are making you fat." As far as the other side effects go, she told me I could "... either deal with them or continue to be crazy." Needless to say, she is no longer my doctor.
After some extensive research on my part and a long heart to heart with my husband, we agreed that I would stop taking prescription antidepressants and try taking a new avenue. With my husband's help in monitoring my behavior/attitude/general health, I weaned myself off of Viibryd and started taking St. John's Wort.
I know, I know... it's herbal, it's not regulated by the FDA, doctors don't agree with it, blah blah blah. After a year on SJW I have never felt better. I weaned myself off of Viibryd over the course of approximately 2 weeks. I have to disclose that I did this without my doctor's consent, knowledge or supervision. I had simply reached a point where I'd had enough of the BS.
I had already been taking 40 mg once a day so I cut it to 20 mg once a day for about a week. Then I cut that to 10 mg once a day for the second week but also started taking 600 mg of SJW once a day as well. The Viibryd would be in the evening, the SJW in the morning. After that second week I stopped Viibryd all together and took the recommended dosage of SJW that is on the bottle (which also coincided with my research) which was 600 mg (2 capsules) three times a day. That was a year ago. I have never felt better.
I was terrified of coming off of Viibryd simply because I knew what to expect. The side effects didn't fail me for those last two weeks. The RLS was horrid but nothing compared to the sleep paralysis which, by the way, I had never experienced until I started taking Viibryd. I was terrified to go to sleep at night. Honestly, without the support of my husband, I'm just not sure I could've handled it. No exaggeration though; by the end of the 3rd week (which would be the 1st week Viibryd free) all the side effects were gone. It's been a year that I've been taking 600 mg of SJW three times a day with absolutely no side effects/problems whatsoever. My deal with my husband was that he would keep an eye on me and step in if he noticed any changes (negative) in my behavior/demeanor. There haven't been any. SJW has kept me just as level (moodwise/emotionally) as any Rx ever did, just without any side effects. I've even lost 30 lbs.
I'm not a doctor, I have no ties to the medical field except for my own personal experiences as a patient so I am not suggesting you or anyone else should do anything without consulting your doctor. I did this on my own because my doctor wouldn't listen to me and I simply couldn't do it anymore. As I stated before, I did my own research and found that SJW is the #1 remedy for depression/anxiety in numerous other countries. Big Pharmaceutical is here in the US. I will never again take another Rx for my mental health. That being said; I'm NOT suggesting that Rx medications are useless or will not help people. My husband has been prescribed Zoloft for a few years now and has had tremendous results with no side effects to speak of. I truly believe each situation/person is different.
All I know is that I feel wonderful now. Most of the Rxs I'd been on worked. They stopped the 1000 mph cycle that my brain was on. The smoke stopped coming out of my ears and I was able to rationally deal with situations. But each and every one else had miserable side effects that I just couldn't live with. They simply made life unbearable. I reached a point where I was tired of playing a guinea pig. I told my husband if the SJW didn't work then I would find a new doctor and try something else. Thankfully it never came to that. I get the stink eye from my family doctor now when the subject of SJW comes up but, oh well, he can just deal with it. I haven't met a doctor yet that agrees with my decision but, at the same time, they have no answers for me when I question them about how SJW does the same thing for me as the best Rx but with no side effects.
I'm sorry I'm rambling. I just see so many people that are suffering the same horrible side effects that I did on the same medications and I wish that they knew there are other avenues to explore. I wish you the best of luck and I hope you are able to start feeling better.
Viibryd claims another victim! Yes, the side effects are horrible, especially when you miss a dose then go back! Personally I feel that, because this is a relatively new drug, doctors were "enticed" to prescribe it whenever they could. Due to all the negative response to this drug, I'm wondering if it will even stay on the market!
That being said, it has been working for me as long as I stay on dose. Unfortunately I've never taken any other antidepressant, so I have nothing to judge it against, but it's been doing what it's supposed to do for me so I'll stay on it for a while. I WILL be following any future developments with this drug & may possibly be "jumping ship" also! This IS a tough drug!
Good luck to you, Frenchie, & let me know if anything works better for you!
- Viibryd Information for Consumers
- Viibryd Information for Healthcare Professionals (includes dosage details)
- Side Effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Jul 2011 • 2 answers
Tapering Regimen - Hello I am a 62 year old grandma who has been taking percocet for about 2 years.?
Posted 28 Sep 2011 • 2 answers
Posted 4 Sep 2012 • 22 answers
Posted 30 Oct 2014 • 1 answer
Tapering Regimen - Greetings, would like to taper off of 10 mg/day of aripiprazole as it negatively?
Posted 18 Jul 2016 • 0 answers